News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: Diabetes, Metformin and Lipex. Vomitting.


 Isobel. - Mon Aug 13, 2007 7:14 am

Hi, just inquiring on behalf of my Dad.
He's 42 years old and was diagnosed with Type 2 diabetes New Years 2005. He also has high blood pressure.
He's been taking Metformin and Lipex tablets since his diagnosis.
The last 4 weekends he's been really ill with it.
We're not sure if it's something he's maybe eating over the weekend that is reacting with his pills? But they last 4 Monday's he's been ill, naseaus, vomitting and diarohea.
Just wondering if you know what could be causing this? It's never been like this before.
 Dr. Chan Lowe - Thu Aug 16, 2007 12:59 am

User avatar Hi Isobel,

It is possible that your father has a stomach virus but these generally will not last 4 weeks. The metformin can cause lactic acidosis as a side effect. This could make a person vomit and feel quite ill.

I would recommend he see his doctor for an evaluation and some testing to see if he is developing a medication side effect.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here